Jump to content

Should Florinef Be Out Of My System By Now?


Recommended Posts

I was taking Florinef for about 3 months. A few weeks ago, I kept having blood pressure spikes. Normally my BP is low, but out of nowhere it would shoot up to like, 140/124. The doctor told me to stop taking it. My blood pressure doesn't go that high anymore, but at times it goes up to like 120/90 (when normally it's 100/75 or or something..but I'm still feeling dizzy and lightheaded.

I was taking half a beta blocker, but my heart felt like it was racing (especially in the mornings) so I'm taking a whole one. If anything, I would think my BP would drop (I was on a whole one before and it went too low, so I had to go down to the half...but now it seems to be staying higher so it seems okay to take a whole one). So I'm just wondering, could the Florinef still be in my system keeping it a bit higher than normal, or is it probably just my body acting weird?

Link to post
Share on other sites

Nikki~

From your email, I'm not quite sure how long you've been off the Florinef. A couple of weeks? A week? I would think that it could take 2-3 weeks to get the drug out of your system, but everyone is different. If it's been longer than a month, I would definitely say it's your body being weird. We can all relate to that, but sorry you're going through this.

cheers,

jana

Link to post
Share on other sites

It would be out of your system in a couple of weeks. Usually, you are supposed to taper off florinef instead of just stopping...so maybe your body is just reacting. Even when it is out of your system, it can take a while for your body to adjust. It took me 4-6 weeks to get back to baseline each time I lowered a dose of florinef...painful, I know!

Link to post
Share on other sites
It would be out of your system in a couple of weeks. Usually, you are supposed to taper off florinef instead of just stopping...so maybe your body is just reacting. Even when it is out of your system, it can take a while for your body to adjust. It took me 4-6 weeks to get back to baseline each time I lowered a dose of florinef...painful, I know!

I know we are all different so I thought I'd share my son's experience. When he was at his worst, he was taking 0.2mg florinef daily with 6 Thermotabs. It was very helpful for years. One day we were at the airport (of all places) and he took his BP at a public automatic machine. It was high, like 145/90, for the first time ever. We consulted Dr. Peter Rowe at Hopkins, who said that there was NO need to titrate down. We immediately dropped him to 1 pill daily and monitored his BP there. Ultimately, he dropped down to a half a pill. I think the possible complications that result from high BP outweigh the need to titrate down. My son experienced no negative side effects from lowering his dose. It was simply time. His BP had improved and we just didn't realize it. This underscores the importance of regularly checking your BP at home when on florinef.

I've taken florinef and felt results immediately. When I didn't take it, the effects seemed to leave my body just as immediately. I think it is a fast acting pill, both getting into your system and out.

I suspect that what's going on with you has little to do with florinef.

Hugs-

Julie

Link to post
Share on other sites

you really are supposed to stop florinef in a tapering fashion, lowering the dose over a period of days/weeks until you're off of it--stopping it cold turkey can be harsh on your system, but I'm not sure if that's what's causing your symptoms now.

Things like a cold or illness can set of increased symptoms in our group; also, you may need to adjust how you do your salt loading b/c you don't have the florinef to help your kidneys hold onto salt. Do compression stockings help you at all when you're feeling this way?

Link to post
Share on other sites

Ideally florinef should be tapered, but as in Mack's case going from 2 tablets to 1 tablet IS tapering, ie he didn't go from 2 tablets to none.

I have had these weird spikes in BP and for me they don't seem to be related to florinef. However when your BP is high you don't want to continue taking a lot of florinef unless your dr tells you to.

I was in hospital until a couple of days ago and having lots of blackouts despite having a BP of up to 140/95. My cardio saw me and put me back on fludrocortisone 0.1mg daily (until 18 months ago I used to take 0.3mg daily, then I came off it due to high BP and improved symptoms). Despite having BP spikes he says that my BP is dropping a lot when I stand up so he wants to increase my blood volume with florinef and slow sodium 6g/day to stop my BP from dropping, he thinks this will also help reduce the spikes in BP.

Flop

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...